Alert archive / California / High Wind Watches in 2012

High Wind Watch 6, NWS Las Vegas, NV

March 14, 2012San Bernardino County, California

NWS Las Vegas, NV issued this high wind watch at Mar 14, 2012, 2:35 PM PDT for San Bernardino County, California. It took effect at Mar 17, 2012, 11:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 14, 2012, 2:35 PM PDT (21:35 UTC)
In effect from
Mar 17, 2012, 11:00 AM PDT
Expired
Mar 15, 2012, 2:40 PM PDT
In force
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2012-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2012-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2773 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

951 
WWUS75 KVEF 142135
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
235 PM PDT WED MAR 14 2012

...STRONG WINDS POSSIBLE SATURDAY AFTERNOON INTO SATURDAY EVENING...

.STRONG WINDS ARE EXPECTED TO DEVELOP ON SATURDAY IN THE MOJAVE
DESERT AHEAD OF AN APPROACHING STORM SYSTEM MOVING IN FROM THE
PACIFIC. THIS STORM IS EXPECTED TO CROSS THE REGION SATURDAY
EVENING. 

CAZ523-151200-
/O.NEW.KVEF.HW.A.0006.120317T1800Z-120318T0600Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
235 PM PDT WED MAR 14 2012

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR NORTHWEST SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM
SATURDAY MORNING THROUGH SATURDAY EVENING.

* WINDS: SOUTHWEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS OF 50 TO
  60 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE IN TERRAIN FAVORED
  AREAS.

* TIMING: WINDS SHOULD INCREASE SATURDAY MORNING INTO EARLY
  SATURDAY AFTERNOON...PEAK SATURDAY IN THE LATE AFTERNOON AND
  EARLY EVENING THEN DECREASE LATER SATURDAY EVENING.

* LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN...NEWBERRY
  SPRINGS...FOUR CORNERS

* IMPACTS: LOCAL AREAS OF BLOWING DUST AND SAND ARE POSSIBLE
  REDUCING VISIBILITY. STRONG CROSSWINDS WILL MAKE TRAVEL
  DIFFICULT...IF NOT DANGEROUS...ON AREA ROADS INCLUDING
  INTERSTATES 15 AND 40 AS WELL AS HIGHWAYS 58 AND 395. SOME SMALL
  TREES AND POWER LINES MAY BE DOWNED. LOOSE OBJECTS OUTSIDE MAY
  BLOW AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$

STACHELSKI
2 follow-up statements
616 
WWUS75 KVEF 151117
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
417 AM PDT THU MAR 15 2012

...STRONG WINDS POSSIBLE SATURDAY AFTERNOON INTO SATURDAY EVENING...

.STRONG WINDS ARE EXPECTED TO DEVELOP ON SATURDAY IN THE MOJAVE
DESERT AHEAD OF AN APPROACHING STORM SYSTEM MOVING IN FROM THE
PACIFIC. THIS STORM IS EXPECTED TO CROSS THE REGION SATURDAY
EVENING.

CAZ523-160000-
/O.CON.KVEF.HW.A.0006.120317T1800Z-120318T0600Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
417 AM PDT THU MAR 15 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR NORTHWEST SAN BERNARDINO COUNTY.

* WINDS: SOUTHWEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS OF 50 TO 
  60 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE IN TERRAIN FAVORED 
  AREAS. 

* TIMING: WINDS SHOULD INCREASE SATURDAY MORNING INTO EARLY 
  SATURDAY AFTERNOON...PEAK SATURDAY IN THE LATE AFTERNOON AND 
  EARLY EVENING THEN DECREASE LATER SATURDAY EVENING.

* LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN...NEWBERRY 
  SPRINGS... FOUR CORNERS

* IMPACTS: LOCAL AREAS OF BLOWING DUST AND SAND ARE POSSIBLE 
  REDUCING VISIBILITY. STRONG CROSSWINDS WILL MAKE TRAVEL 
  DIFFICULT...IF NOT DANGEROUS...ON AREA ROADS INCLUDING 
  INTERSTATES 15 AND 40 AS WELL AS HIGHWAYS 58 AND 395. SOME 
  SMALL TREES AND POWER LINES MAY BE DOWNED. LOOSE OBJECTS 
  OUTSIDE MAY BLOW AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$
191 
WWUS75 KVEF 152140
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
240 PM PDT THU MAR 15 2012

...STRONG WINDS POSSIBLE SATURDAY INTO SATURDAY EVENING...

.STRONG WINDS ARE EXPECTED TO DEVELOP ON SATURDAY IN THE MOJAVE
DESERT AND SOUTHERN GREAT BASIN AHEAD OF AN APPROACHING STORM
SYSTEM MOVING IN FROM THE PACIFIC. THIS STORM IS EXPECTED TO CROSS
THE REGION SATURDAY NIGHT.

CAZ523-161200-
/O.UPG.KVEF.HW.A.0006.120317T1800Z-120318T0600Z/
/O.NEW.KVEF.HW.W.0006.120317T1800Z-120318T0700Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
240 PM PDT THU MAR 15 2012

...HIGH WIND WARNING IN EFFECT FROM 11 AM SATURDAY TO MIDNIGHT PDT
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR NORTHWEST SAN BERNARDINO COUNTY...WHICH IS IN EFFECT
FROM 11 AM SATURDAY TO MIDNIGHT PDT SATURDAY NIGHT. THIS WARNING
UPGRADES THE HIGH WIND WATCH.

* WINDS: SOUTHWEST SUSTAINED AT 30 TO 40 MPH WITH GUSTS OF 50 TO 60
  MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE IN TERRAIN FAVORED AREAS.

* TIMING: WINDS SHOULD INCREASE SATURDAY MORNING INTO EARLY
  SATURDAY AFTERNOON...PEAK LATE AFTERNOON SATURDAY AND EARLY
  EVENING...THEN DECREASE LATER SATURDAY EVENING.

* LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN...NEWBERRY SPRINGS...FOUR
  CORNERS

* IMPACTS: LOCAL AREAS OF BLOWING DUST AND SAND ARE POSSIBLE
  REDUCING VISIBILITY. STRONG CROSSWINDS WILL MAKE TRAVEL
  DIFFICULT...IF NOT DANGEROUS...ON AREA ROADS INCLUDING
  INTERSTATES 15 AND 40 AS WELL AS HIGHWAYS 58 AND 395. SOME SMALL
  TREES AND POWER LINES MAY BE DOWNED. LOOSE OBJECTS OUTSIDE MAY
  BLOW AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

AZZ001-003-161200-
/O.NEW.KVEF.HW.W.0006.120317T1800Z-120318T0700Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN...
GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA
240 PM MST THU MAR 15 2012

...HIGH WIND WARNING IN EFFECT FROM 11 AM SATURDAY TO MIDNIGHT MST
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE NORTHWEST PLATEAU AND NORTHWEST DESERTS OF MOHAVE
COUNTY...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO MIDNIGHT MST
SATURDAY NIGHT.

* WINDS: SOUTHWEST SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO
  AROUND 60 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE IN TERRAIN
  FAVORED AREAS.

* TIMING: WINDS WILL INCREASE LATE SATURDAY MORNING AND PEAK
  DURING THE AFTERNOON AND EARLY EVENING. THE WINDS WILL BEGIN TO
  DIMINISH BY THE LATE EVENING. 

* LOCATIONS: KINGMAN...YUCCA...GOLDEN VALLEY...DOLAN SPRINGS. 

* IMPACTS: LOCAL AREAS OF BLOWING DUST AND SAND ARE POSSIBLE
  REDUCING VISIBILITY. STRONG CROSSWINDS WILL MAKE TRAVEL
  DIFFICULT...IF NOT DANGEROUS...ON AREA ROADS INCLUDING
  INTERSTATE 40 AND HIGHWAY 93. SOME SMALL TREES AND POWER LINES
  MAY BE DOWNED. LOOSE OBJECTS MAY BLOW AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ014-161200-
/O.NEW.KVEF.WI.Y.0016.120317T1400Z-120317T1800Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER
240 PM PDT THU MAR 15 2012

...WIND ADVISORY IN EFFECT FROM 7 AM TO 11 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTIES...WHICH IS IN
EFFECT FROM 7 AM TO 11 AM PDT SATURDAY.

* WINDS: SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS BETWEEN
  40 AND 50 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE IN TERRAIN
  FAVORED AREAS. 

* TIMING: WINDS WILL INCREASE EARLY SATURDAY AND PEAK DURING THE
  MORNING HOURS. WINDS ARE EXPECTED TO DIMINISH BY EARLY
  AFTERNOON. 

* LOCATIONS: GOLDFIELD...BEATTY...DYER...SILVER PEAK. 

* IMPACTS: AREAS OF BLOWING DUST AND SAND MAY REDUCE VISIBILITY AT
  TIMES. STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT ON AREA
  ROADS INCLUDING HIGHWAY 95 AND HIGHWAY 266. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ002-036-CAZ524>527-NVZ015>017-020>022-161200-
/O.NEW.KVEF.WI.Y.0016.120317T1800Z-120318T0700Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...BAKER...MOUNTAIN PASS...
MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY...
TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES...CALIENTE...PIOCHE...
PANACA...HIKO...ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...
PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...
SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND...
HOOVER DAM...LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI
240 PM PDT THU MAR 15 2012 /240 PM MST THU MAR 15 2012/

...WIND ADVISORY IN EFFECT FROM 11 AM SATURDAY TO MIDNIGHT SATURDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR EASTERN AND SOUTHERN PORTIONS OF SAN BERNARDINO
COUNTY...LINCOLN...CLARK...AND SOUTHERN NYE COUNTIES AND THE LAKE
MEAD NATIONAL RECREATION AREA...WHICH IS IN EFFECT FROM 11 AM SATURDAY
TO MIDNIGHT SATURDAY NIGHT.

* WINDS: SOUTHWEST SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS
  BETWEEN 40 AND 50 MPH. 

* TIMING: WINDS WILL INCREASE LATE SATURDAY MORNING AND PEAK
  DURING THE AFTERNOON AND EARLY EVENING SATURDAY. WINDS WILL
  DECREASE DURING THE EVENING HOURS SATURDAY. 

* LOCATIONS: LAS VEGAS...CALIENTE...PAHRUMP...LAKE MEAD NATIONAL
  RECREATION AREA...NEEDLES...BAKER...BULLHEAD CITY. 

* IMPACTS: AREAS OF SAND AND BLOWING DUST WILL LOWER VISIBILITY AT
  TIMES. STRONG CROSSWINDS WILL BE POSSIBLE ON AREA
  ROADS...ESPECIALLY EAST/WEST HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NVZ018-019-161200-
/O.NEW.KVEF.WI.Y.0016.120317T1800Z-120318T0700Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...RED ROCK
240 PM PDT THU MAR 15 2012

...WIND ADVISORY IN EFFECT FROM 11 AM SATURDAY TO MIDNIGHT PDT
SATURDAY NIGHT BELOW 5000 FEET...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY BELOW 5000 FEET FOR THE SPRING MOUNTAINS AND SHEEP
RANGE...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO MIDNIGHT PDT
SATURDAY NIGHT.

* WINDS: SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS BETWEEN
  40 AND 50 MPH. 

* TIMING: WINDS WILL INCREASE LATE SATURDAY MORNING AND PEAK
  DURING THE AFTERNOON AND EARLY EVENING SATURDAY. WINDS WILL
  DECREASE DURING THE EVENING HOURS SATURDAY.

* LOCATIONS: RED ROCK CANYON AND OTHER AREAS BELOW 5000 FEET. 

* IMPACTS: HAZARDOUS CROSSWINDS ALONG THE RED ROCK LOOP AND
  PORTIONS OF STATE ROUTE 159 WILL BE POSSIBLE. VISIBILITIES MAY
  BE REDUCED DUE TO BLOWING SAND AND DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

ASG

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Mar 14, 9:12 AM PDT, 5 hours 23 minutes earlier.

Area forecast discussion, Mar 14, 9:12 AM PDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
912 AM PDT WED MAR 14 2012

.SYNOPSIS...ABOVE NORMAL TEMPERATURES AND LOCALLY BREEZY WINDS WILL
CONTINUE THROUGH FRIDAY. A BIG STORM SYSTEM WILL AFFECT THE ENTIRE
REGION OVER THE WEEKEND AND INTO EARLY NEXT WEEK WITH STRONG
WINDS...VALLEY RAIN AND MOUNTAIN SNOW...AND COLDER TEMPERATURES.
&&

.UPDATE...MADE MINOR TWEAKS TO SKY GRIDS TODAY BASED ON SATELLITE
TRENDS. ALL ELSE LOOKS GOOD.
&&

.PREV DISCUSSION...
244 AM PDT WED MAR 14 2012

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...NO SIGNIFICANT CHANGES
WERE MADE TO THE FORECAST FOR THIS PERIOD AND MODELS ARE IN PRETTY
GOOD AGREEMENT. SAME OLD STORY WITH PERSISTENT SOUTHWEST FLOW OVER
THE REGION WITH A MEAN TROUGH OFF THE PACIFIC NORTHWEST COAST. MUCH
OF THE AREA WILL SEE CONSIDERABLE HIGH CLOUDINESS AT TIMES WHILE
THERE WILL BE JUST ENOUGH MID LEVEL MOISTURE FOR A CHANCE OF SNOW
SHOWERS SPILLING OVER TO THE EASTERN SIERRA SLOPES. WINDS WILL BE A
LITTLE LIGHTER TODAY AND THURSDAY COMPARED TO WHAT WE SAW ON TUESDAY
WHEN THE GRADIENT WAS TIGHTENED BY THE SHORTWAVE TO OUR NORTH.
THINGS WILL START TO CHANGE FRIDAY AFTERNOON AS THE MAIN TROUGH
STARTS TO MOVE SOUTHEAST TOWARD NORTHERN CALIFORNIA. THIS WILL
RESULT IN AN INCREASE IN THE WINDS WITH WIDESPREAD BREEZY CONDITIONS
AND LOCALLY WINDY CONDITIONS...ESPECIALLY IN THE HIGHER TERRAIN.
TEMPERATURES WILL REMAIN WARM HOWEVER. MOISTURE WILL INCREASE FRIDAY
NIGHT AS THE TROUGH GETS CLOSER TO THE CENTRAL CALIFORNIA COAST.
PRECIPITATION WILL STILL BE MAINLY LIMITED TO THE SIERRA BUT MODELS
DO INDICATE SOME PRETTY DECENT QPF THERE. SNOWFALL OF 6 INCHES IS
NOT OUT OF THE QUESTION ABOVE ABOUT 9000 FEET FRIDAY NIGHT. WINDS
WILL LIKELY NOT DROP OFF FRIDAY NIGHT AND THAT WILL COMBINE WITH
CLOUD COVER TO KEEP LOW TEMPERATURES RELATIVELY WARM.

.LONG TERM...MODELS HAVE COME CLOSER IN THEIR SOLUTIONS FOR THE
WEEKEND STORM EVENT. PER THE PREVIOUS FORECAST BELIEVE THE ONSET OF
THE SIGNIFICANT PRECIPITATION AND MAX COVERAGE WILL BE DELAYED UNTIL
LATE SATURDAY AND THEN INTO SUNDAY/MONDAY. BEFORE THEN THE WINDS
WILL BE THE PRIMARY ELEMENT TO BE CONCERNED WITH.

AS THE TROUGH DEEPENS AND DESCENDS SOUTHEAST INTO OUR AREA A
COMBINATION OF THE ASSOCIATED FRONTAL BOUNDARY AND STRONG JET
ROUNDING THE BASE OF THROUGH WILL BRING STRONG WINDS TO MUCH OF THE
AREA. I DID SLIGHTLY LOWER SPEEDS DUE TO ANTICIPATED PRECIPITATION
DRAG AND THE CLOUD COVER LIMITING THE THERMAL CONTRAST ACROSS THE
FRONT EXPECTED TO CROSS THE REGION SATURDAY. HOWEVER STILL
ANTICIPATE THE NEED FOR WIND ADVISORIES OR WARNINGS...ESPECIALLY
OVER AREA MOUNTAINS WHERE WINTER STORM WARNINGS WILL LIKELY BE
NEEDED.

MOISTURE PROGS SHOW CONSIDERABLE MOISTURE COMING INTO THE AREA LATE
SATURDAY AND SUNDAY IN THE MID LEVELS. PRECIPITATION AMOUNTS MAY NOT
BE THAT HIGH IN THE VALLEYS. THE SIERRA AND WHITE MOUNTAINS WILL
LIKELY SEE SIGNIFICANT SNOW FALLS. WITH THE SNOW LEVELS EXPECTED TO
DROP CONSIDERABLY SUNDAY VALLEY LOCATIONS AS FAR SOUTH AS NORTHEAST
CLARK COUNTY COULD SEE SNOW OR AT THE VERY LEAST A MIX OF RAIN AND
SNOW.

MODELS HAVE AGREED TO INCREASE THE TROUGH/S SPEED AND NOT HAVE IT
LINGER OVER THE AREA AS PREVIOUS DAYS PROGS PREDICTED. THEREFORE
EXPECT THE AREA TO START SEEING CLEARING OF CLOUDS AND PRECIPITATION
FROM WEST TO EAST LATE MONDAY. FOR NOW DO NOT HAVE HIGH CONFIDENCE
IN THE TIMING OF THE LAST DAY OR TWO OF THE FORECAST PERIOD AND WILL
LIKELY NEED REVISING.

.AVIATION...FOR MCCARRAN...SOUTH-SOUTHWEST WINDS WILL PERSIST
THROUGH TODAY. THERE WILL BE OCCASIONALLY GUSTS TO AROUND 20 KNOTS
THIS MORNING AND DECREASE AROUND SUNRISE. THERE WILL AGAIN BE
AFTERNOON GUSTS BUT THEY WILL BE LOWER THAN LAST FEW DAYS AS THE
SYSTEM THAT HAD ENHANCED THEM YESTERDAY WILL BE OUT OF THE AREA.
CLOUD COVER WILL CONSIST OF BROKEN TO SCATTERED HIGH LEVEL CLOUDS AT
OR ABOVE 15K FEET.

WE STILL ANTICIPATE A STRONG WINTER STORM TO MOVE INTO THE AREA THIS
WEEKEND. SATURDAY WILL SEE STRONG SOUTHWEST WINDS IMPACT MCCARRAN.
LATER ON SATURDAY NIGHT RAIN AND LOW CEILINGS...POSSIBLY BELOW 3K
FEET...WILL MOVE IN AND HANG AROUND THROUGH OUT SUNDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDS WILL GENERALLY STAY BELOW 15 KNOTS THROUGH THE
REST OF THIS MORNING. WINDS WILL AGAIN BE GUSTY THIS AFTERNOON BUT
NOT NEAR AS STRONG AS THE LAST FEW DAYS...AT MOST 25 KNOTS.
CLOUD COVER WILL BE PRIMARILY HIGH LEVEL WHICH WILL VARY BETWEEN
BROKEN TO SCATTERED THROUGH THURSDAY MORNING.
A STRONG WINTER STORM SYSTEM IS EXPECTED TO IMPACT THE AREA THIS
WEEKEND WITH GUSTY WINDS ON SATURDAY TO BE FOLLOWED BY REDUCED
CEILINGS AND WIDESPREAD PRECIPITATION OVER MOST THE AREA BY SATURDAY
EVENING AND ON INTO MONDAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

MORGAN/HARRISON/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 14, 4:38 AM PDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
438 AM PDT WED MAR 14 2012

AZZ001>003-036-CAZ519>527-NVZ014>022-150700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
438 AM PDT WED MAR 14 2012 /438 AM MST WED MAR 14 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS WILL BEGIN TO INCREASE FRIDAY AHEAD OF AN APPROACHING STORM
WITH LOCALLY BREEZY TO WINDY CONDITIONS. STRONG WINDS...RAIN AND
SNOW AND COOLER TEMPERATURES ARE EXPECTED THIS WEEKEND AS A LATE
WINTER STORM MOVES INTO THE AREA. THERE IS POTENTIAL FOR WIND
ADVISORIES AND HIGH WIND WARNINGS ON SATURDAY ACROSS MUCH OF THE
AREA. SIGNIFICANT SNOWFALL WILL BE POSSIBLE IN THE MOUNTAINS THIS
WEEKEND. THE STRONG WINDS AND SIGNIFICANT PRECIPITATION SHOULD
BE OUT OF THE AREA BY MONDAY AS THE STORM MOVES INTO UTAH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 2:35 PM PDTWinter Storm WatchVEFInyo24 hr

Nearby

High Wind Watches in California, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.